Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Discontinuing Mirtazapine


  • Please log in to reply
4 replies to this topic

#1 Lifes A Trip

Lifes A Trip

    Newbie

    ID: 65107

  • Newbie
  • Pip
  • 9 posts

Posted 09 July 2011 - 03:09 PM

I have taken a combination of clonazepam and mirtazapine (doctor's prescription and supervision, of course) for 6+ months now for insomnia and anxiety during a particularly difficult period of time. I have been taking Effexor for ten years, and am currently in the process of switching to Cymbalta; I am familiar with the side effects and withdrawal symptoms of Effexor, but I don't really know what to expect in terms of discontinuing mirtazapine. The highest dose I was on was 45mg a night, then lowered to 30mg for a few weeks, then 15mg for a few more weeks, and I just stopped taking it all together yesterday. I can't say that I ever noticed much of a change due to this medication, but it could be due to taking it along with clonazepam and feeling the effects of both. I have gained some weight, but I have read that this is a common side effect.
Can anyone fill me in on their experiences with coming off of mirtazapine? Anything in particular to expect?

#2 BetterOff

BetterOff

    Platinum Member

    ID: 50382

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 09 July 2011 - 03:38 PM

Hello, it sounds like you weaned yourself off mirtazapine very very well, kudo's to you. You should have already experienced any withdrawal effects if there were going to be any. Since you havent had any withdrawal effects by now and are totally off of it, I think you are past the possibility of any withdrawal effects. I think the weaning down in dosage and finaly stopping worked very well for you and I think you are going to be just fine if nothing has happened yet, you are pretty much now past the point where withdrawal effects would happen.
This is just my thoughts of course and I am not a professional but I think you did a good weaning job....
Good Luck and best wishes.
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 Lifes A Trip

Lifes A Trip

    Newbie

    ID: 65107

  • Newbie
  • Pip
  • 9 posts

Posted 09 July 2011 - 03:54 PM

Hello, it sounds like you weaned yourself off mirtazapine very very well, kudo's to you. You should have already experienced any withdrawal effects if there were going to be any. Since you havent had any withdrawal effects by now and are totally off of it, I think you are past the possibility of any withdrawal effects. I think the weaning down in dosage and finaly stopping worked very well for you and I think you are going to be just fine if nothing has happened yet, you are pretty much now past the point where withdrawal effects would happen.
This is just my thoughts of course and I am not a professional but I think you did a good weaning job....
Good Luck and best wishes.


And another thanks. Perhaps I should just direct my questions to you! Again, your reply is very much appreciated.

#4 sobergal

sobergal

    Newbie

    ID: 62250

  • Newbie
  • Pip
  • 8 posts
  • Gender:Female

Posted 09 July 2011 - 11:17 PM

I had been on 45 mg for the past 10 years and about a month ago, tapered off just like you did...30 mg for 3 weeks, then 15 mg for 2 weeks, then stopped altogher (also under my psychiatrists supervision) and like you, did not have any withdrawal symptoms which I'm really grateful for.

Mirtazapine certainly helped me immensely and I'm grateful for it. That said, I'm equally grateful that it seemed to stop working and that the tapering off process went so immensely well~

#5 Velthir

Velthir

    Moderator - Technician

    ID: 54801

  • Admin Team-Moderator
  • 511 posts
  • Gender:Male
  • Location:London, England

Posted 10 July 2011 - 03:47 PM

I went from 45mg to nothing with no tapering and had no side effects at all aside from some insomnia for a couple of days. In the majority of cases, Mirtazapine has very little withdrawal symptoms. Great med in that respect.

Dx: Bipolar II/III (antidepressant induced mixed states/hypomania)
Rx: 400mg lamotrigine (Lamictal), 800 mg/day of carbamazepine (Tegretol XR), 600 mg/day Zyban (bupropion/Wellbutrin SR)
Failed meds: Cymbalta, citalopram (Celexa), agomelatine (Valdoxan), lofepramine, mirtazapine (Remeron), sertraline (Zoloft), aripiprazole (Abilify), quetiapine (Seroquel), trimipramine (Surmontil)
Partial-success: nortriptyline/Pamelor, moclobemide (Aurorix/Manerix), reboxetine
 
goldenvelope1jr.gif





1 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users


    Bing (1)